MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100%SILICONE,6FR,1.5ML,LF

MEDLINE INDUSTRIES INC.; CATHETER,FOLEY,100%SILICONE,6FR,1.5ML,LF
Catalog Number DYND11552
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the foley catheter was placed (b)(6) 2018 at 10:00 am and was noted to be out on the same day approximately at 03:00 pm, after the nurse noted that the balloon was no longer inflated.Per report, the foley catheter was used to provide a method of re-infusing high ostomy output into a lower mucous fistula (to maintain the patency, function and encourage maturation of the distal bowel, refeeding of stoma losses from a high ostomy into a lower mucous fistula may be considered).Reportedly, the balloon was tested for inflation using air (not saline) prior to insertion with no issues.Upon insertion to the patient, air (not saline) approximately 1.5-2 ml was used to inflate the balloon and surgeon "tugged" on catheter after placement to verify securement.It was reported that the following day after the incident, the surgeon reinserted a new foley catheter and the patient is doing well right now.There was no serious injury reported related to the incident.The facility stated that this is an off-label use of the foley catheter.The sample was returned for evaluation and the reported issue was confirmed, however this was off label use.The foley catheter performed properly when used as intended.Due to the reported incident and in abundance of caution, this medwatch is being filed.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the foley catheter balloon, which was filled with air, would not hold inflation while in the patient.

Common Device Name
CATHETER,FOLEY,100%SILICONE,6FR,1.5ML,LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7447816
Report Number1417592-2018-00022
Device Sequence Number16183024
Product Code EZL
UDI-Device Identifier10884389034415
UDI-Public10884389034415
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberDYND11552
Device Lot Number592171002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2018
Initial Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 MO
Patient Weight3